Drought, Colbert
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Colbert forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.700, -87.805 (the zone’s center; the record gives no point)
November was yet another dry month for the Central Tennessee Valley. Rainfall totals were generally between 2 and 3 inches areawide, except in a thin strip from Russellville to Courtland to North Huntsville to north of Scottsboro, where rainfall totals of 3 to 5 inches were realized.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
November was yet another dry month for the Central Tennessee Valley. Rainfall totals were generally between 2 and 3 inches areawide, except in a thin strip from Russellville to Courtland to North Huntsville to north of Scottsboro, where rainfall totals of 3 to 5 inches were realized. These totals were still below normal areawide, however, so there was little relief to the ongoing historic drought.
Drought conditions were little changed during the month of November. The only change occurred in the Shoals region, west of an Athens to Moulton line, where about a one category improvement in the U.S. Drought Monitor occurred between the end of October and the end of November.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Oct 31, 8:13 PM CST, 3 hours 47 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 913 PM CDT WED OCT 31 2007 .UPDATE... TWEAKED ZONES FOR WORDING CONCERNING CLOUD COVER OVERNIGHT. LOW TEMPERATURES AND CURRENT FORECAST LOOK ON TRACK AT THIS TIME. && .DISCUSSION... COLD FRONT IS CURRENTLY DRAPED FROM JUST EAST OF THE GREAT LAKES REGION SOUTHWESTWARD INTO OKLAHOMA AND TEXAS...AND CIRRUS FROM THE APPROACHING COLD FRONT IS SLOWLY PUSHING INTO NORTHWEST ALABAMA ATTM. CLOUDS ACROSS THE AREA WILL INCREASE CLOSER TO SUNRISE AS THE FRONT NEARS THE CWA...AROUND THE 12-15Z TIMEFRAME. && .PREV DISCUSSION... /ISSUED 153 PM CDT WED OCT 31 2007/ DISCUSSION... AFTER ANOTHER COOL START...TEMPS ARE RISING STEADILY INTO THE U60S-M70S. WE ARE A TOASTY 74F HERE AT THE HUN. A FEW HIGH BASED SC HAVE DEVELOPED ACROSS THE REGION...BUT ARE MORE PREVALENT JUST TO OUR SE. A DECK OF MID LEVEL CLOUDS STRETCHED FROM THE LOWER OH VALLEY INTO THE MID SOUTH. DEW POINTS HAVE CLIMBED INTO THE M50S TO OUR IMMEDIATE NW AS SW FLOW PICKS UP AHEAD OF COLD FRONT. THE FRONT WAS APPROACHING CHICAGOLAND...COLUMBIA MO...AND TULSA OK AT THIS HOUR. THE MID CLOUDS AIDED BY 8H THETA-E ADVECTION MAY SHIFT INTO THE AREA THIS EVENING...SO WILL PROBABLY CARRY PARTLY CLOUDY SKIES. FORECAST REMAINS VIRTUALLY DRY THROUGH DAY 7...AT LEAST OF SIGNIFICANT RAINFALL...WITH A CONTINUED COOL AND DRY NW FLOW REGIME IN THE MEAN. WE WILL HAVE TWO MAIN TROFS AND ASSOCIATED COLD FRONTAL PASSAGES...BOTH WITH SOME AUTUMN VIGOR BUT LACKING APPRECIABLE CLOUDS AND PRECIP. THE MODELS ARE IN REASONABLE AGREEMENT ON TIMING OF COLD FRONT #1 THU MORNING AROUND 12Z REACHING NW AL. THERE IS A DEBATE ON HOW FAR SOUTH THE COOLER AIR PENETRATES TO THE S...WITH THE GFS MOS SHOWING L70S AGAIN S OF THE TN RIVER. THIS LOOKS REASONABLE GIVEN FORECAST SOUNDINGS SHOWING AMPLE MIXING...AND I FORESEE LESS CLOUD COVER THAN THE MODELS ARE PAINTING OVER US. THE NEXT SHORTWAVE LOOKS RATHER BENIGN GIVEN OUR DRY AIRMASS LATE SAT INTO SUN...SO ONLY EXPECTING SOME HIGH CLOUDS AND MINOR REINFORCEMENT TO THE COOL HIGH PRESSURE WITH ANOTHER BUILDING INTO THE SE. I HAVE LOWERED MIN TEMPS BACK INTO THE 30S SUN AND MON MORNINGS AS A RESULT...MAINLY IN OUR EASTERN VALLEYS. THE NEXT TROF AND COLD FRONT #2 IS MORE VIGOROUS...BUT TIMING IS A BIT MORE IN QUESTION PER RUN TO RUN INCONSISTENCY. BEING MY FIRST SHIFT...WILL HOLD ONTO EARLIER GUIDANCE WITH ARRIVAL ON TUESDAY. AGAIN...NOT TOO DISSIMILAR TO SCENARIO FOR TOMORROWS FRONT...THETA-E RIDGE BECOMES RATHER THIN AND MOISTURE TRANSPORT POISED TO BENEFIT THE UPPER OHIO VALLEY AND BLUE RIDGE MTN REGION...I WILL MAINTAIN THE SCHC POP. THIS FRONT POTENTIALLY COULD SEND TEMPS BACK INTO THE 30S FOR LOWS LATER NEXT WEEK. .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1250 PM CDT WED OCT 31 2007 ALZ001>010-016-TNZ076-096-097-011000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1250 PM CDT WED OCT 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
11 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66068, 66069, 66070, 66071, 66072, 66073, 66074, 66075, 66076, 66077, 66078.